Question about an AD for me

Discussion in 'The Watercooler' started by mstang67chic, Jan 7, 2010.

  1. mstang67chic

    mstang67chic Going Green

    So....I called my np the other day, scheduled my yearly and also left a message about my anger/witch factor. She called me back and once I told her what was going on, she called in an AD for me. I took the first one last night (decided to take it at night because of the drowsy possibility) and hoooooo boy. One pill seemed to ramp the witch factor up, I didn't sleep well, was tossing and turning, very cranky......it was not pretty.

    My question is....is it possible to react like that right away or could that have been a coincidence? It was an off night. We have brother in law's little dog and things were NOT going well here because of it and I was a bit touchy already. I know I need to give it a bit more time but after last night I'm a little skeered too! LOL I'm exhausted this morning because I didn't sleep well or much and most of it was on the couch.
     
  2. AnnieO

    AnnieO Shooting from the Hip

    Ummm... In my (uneducated) opinion - it probably wasn't the AD. What are you on may I ask? I know about 3 days into my first round with citalopram (lexapro), I had a weird disconnected day, then a few months in the witch factor exploded. This time round, I'm just... so... sleepy.

    Give it a few days - the very beginning of any new medication is always interesting.
     
  3. smallworld

    smallworld Moderator

    Which AD?

    It absolutely can happen, depending on which medication.
     
  4. jal

    jal Member

    I can't say for sure. I've only had 1 experience with-an AD (Lexapro). The first night I took it, I itched like crazy and tossed and turned. I was like that for 3 days and I discontinued it, the itching stopped and I never looked back.

    Also too, when difficult child was on an AD (Nortriptline) he would constantly scratch at himself. I saw the connection with-my experience and we took him off it and he stopped. It's a possiblity, but I haven't been on another to compare it to.
     
  5. crazymama30

    crazymama30 Active Member

    Well, I would go to a different medication. If you really really want to you could try it once more and see what happens.

    Or you could just call your doctor and tell them.
     
  6. mstang67chic

    mstang67chic Going Green

    It's Zoloft (or the generic of it). She started me on 50 mg.
     
  7. smallworld

    smallworld Moderator

    Any SSRI can mess with your sleep. That's why a lot of people take them in the morning instead of the evening. I couldn't take Lexapro because I would wake up at 3 am and not be able to go back to sleep. I ended up going to a tricyclic AD (older class of medication) because they cause sedation, and I was having a lot of trouble sleeping.

    FWIW, your NP started you a bit on the high end for a starting dose. Most people start at 25 mg and work up. You might want to ask about that. Zoloft can be quite activating.
     
  8. Star*

    Star* call 911........call 911

    I'm just going to base my answer on my experience only. I have no medical basis.

    I took Zoloft. ALL of my AD's I was told to take DURING THE DAY. The reason I was told to take them during the day was because that's when your body needs them most - while you are awake. (What 3 doctors have told me). The first three days I took Zoloft? Not much difference. Maybe because I was EXPECTING it to make me go from extreme witch to Pollyana??? On day 4? OMG I swear to you I saw little fairies on the side of the road. I'm not joking, I was high as a kite. It was euphoric. I told DF I KNEW why people did drugs. IT WAS FANTASTIC. The feeling was so good, I giggled, I was like I've never ever been, and I did not want it to stop. I was happy, and you could have ripped my arm off and I would have said "Would you like the other one? OH I won't need it." - NO JOKE. However...a few days later? The SSRI's leveled off and it was pretty normal except it was like I just couldn't get upset about anything. Stove on fire? No big deal, just walk to the cabinet, get the extinguisher and put it out. Pft. Kid yelling in my face. No biggie, just stand there and listen, let him scream, ask if he's done, then walk away and finish the dishes. I KNEW it was odd, but I honestly did not care. I liked not caring too much. THEN? THEN the weird things started running around in my head. True - I wasn't a witch any more, but I had thoughts of (planning only) my suicide. ALWAYS by hanging. When DF sold his boat I was angry because I was going to use the anchor to throw over the limb as a counter weight for the rope. Bizarre huh? I wasn't going to DO it, I just took some odd pleasure in planning it.
    When I told my therapist about it I was very flat, calm and said frankly "I need to stop these."

    I did. (They did the same thing to Dude also - and a lot of SSRI's will behave the same in genetic relatives) So THEN? They put me on Prozac XR. I liked it better. I stayed on it longer - 2 years. I could feel, I could cry (but not as easy as without it) and I wasn't witchy at all during PMS or PMDD. Okay that's probably a matter of opinion depending on who you are in my house, but I felt I had a better handle on my extreme anger. I lost the road rage, and also at this point had about 8years of therapy under my belt with some pretty awesome anger management skills and better coping skills and tricks. The bad thing was I lost my insurance and went off cold turkey - they almost killed me, I ended up in the hospital for 2 days due to going off cold turkey and would not wish what I went through those 2 days on my x. THAT bad. So when they said - we have a cheaper generic - NO THANK YOU. Anything that bad to come off of? Could not be good to get on again.

    So this go round last 7 months? It's been Welbutrin. So far? It's been the best. AND Welbutrin 150 mg helps with appetite control, and the up and down thing, and it's allowed me to still be myself. I don't feel like a droid. I do have a few days of frustration but GCV Mom told me I can ask the doctor to increase it during that time of the month and next visit I'm going to. I think it would work. If it does? I'm going to stay on this because I don't get the up and down feeling I did with the others.

    Some people according to my doctor just know right away that they can't take a particular AD. Maybe that is what happened with the Zoloft and you. I would find out how long your doctor thinks it will take for it to get into your system and work. How much he gave you to step into it, and how long it would take you to step OUT of it if you choose NOT to take it?

    With Dude? It makes him VERY depressed almost immediately. Within a week of taking it regular? He's suicidal and nearly homicidal. That rage is unholy. I chalked it up to age at the time,but I think whatever is in that medicine just sets him off. Welbutrin worked for him, but he won't take it.

    I think you just have to find what works for you - but you also have to figure out how long with the in and out too.

    What about something specifically FOR PMDD? Like that YAZ?
     
  9. tictoc

    tictoc New Member

    I would be concerned about having an immediate reaction (or possible reaction) and call the dr. Some ADs are just a bad fit.

    I had good luck with Zoloft for a while, but then felt like it wasn't doing so much anymore. Now I'm taking Pristiq, which is looooovely. I take it at night and sleep like a happy, well-fed baby.
     
Loading...